Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 16, 2012, 9:36 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2012, 9:36 AM EST (14:36 UTC)
- Expired
- Jan 16, 2012, 4:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
379 WHUS73 KGRR 161436 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 936 AM EST MON JAN 16 2012 LMZ844>849-162100- /O.CAN.KGRR.GL.W.0004.000000T0000Z-120116T1600Z/ /O.NEW.KGRR.SC.Y.0005.120116T1436Z-120116T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 936 AM EST MON JAN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH WINDS 15 TO 25 KNOTS BECOMING SOUTHWEST 5 TO 15 KNOTS. WINDS SHIFTING TO THE NORTHEAST FOR TONIGHT AND INCREASING TO 15 TO 25 KNOTS NORTH OF HOLLAND. * WAVES...WAVES 6 TO 10 FEET THIS MORNING SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 6:50 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 16, 6:50 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 650 AM EST MON JAN 16 2012 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 AM EST MON JAN 16 2012) LIGHT RAIN DRIZZLE AND FOG WILL DEVELOP THIS AFTERNOON AND EVENING IN MILD SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT. LOW PRESSURE WILL TRACK NORTHEAST ALONG THE FRONT TONIGHT AND TUESDAY... RESULTING IN MIXED WINTRY PRECIPITATION TONIGHT AND SNOW ON THE BACK SIDE OF THE SYSTEM TUESDAY AS COLDER AIR MOVES IN. ADDITIONAL LAKE EFFECT SNOW SHOWERS ARE ANTICIPATED TUESDAY NIGHT BRINGING LIGHT SNOW ACCUMULATIONS. A CHANCE FOR MORE SIGNIFICANT LAKE EFFECT SNOW WILL COME THURSDAY. && .SHORT TERM...(400 AM EST MON JAN 16 2012) (TODAY THROUGH WEDNESDAY AFTERNOON) LIGHT RAIN AND DRIZZLE WILL DEVELOP THIS AFTN AS SOUTH TO SW WINDS ADVECT MILDER AIR INTO OUR FCST AREA. MAX TEMPS THIS AFTN ARE EXPECTED TO REACH THE 35 TO 40 DEGREE MARK IN THE WAA PATTERN AND IN SPITE OF THE SNOW COVER. WILL NEED TO MONITOR FOR POTENTIAL FOR A LITTLE FREEZING DRIZZLE ACROSS OUR NORTHERN FCST AREA TODAY DEPENDING ON HOW QUICKLY SFC TEMPS MODERATE IN THE WAA PATTERN. THE COMBINATION OF LIGHT RAIN AND MELTING SNOW AND WARMER AIR OVERRUNNING SOME MELTING SNOW COVER SHOULD SET THE STAGE FOR SOME AREAS OF LIGHT FOG TO DEVELOP THIS AFTN AND PARTICULARLY THIS EVE WHEN IT COULD BECOME RATHER DENSE. A LIGHT WINTRY MIX OF PCPN IS ANTICIPATED TONIGHT FOLLOWED BY SYNOPTIC SNOW ON THE BACK SIDE OF THE STRENGTHENING SFC LOW TUESDAY... RANGING FROM AROUND 2 TO 4 INCHES AND PERHAPS LOCALLY HIGHER AMOUNTS ESPECIALLY UP NORTH. IT WILL ALSO BECOME RATHER BREEZY TUESDAY AFTN/EVE. WE DID BUMP UP POPS TO CATEGORICAL FOR SNOW TUESDAY AND TWEAKED FCST SNOW ACCUMS UP A BIT TO NEAR 4 INCHES ACROSS OUR NORTHERN FCST AREA. THIS BASED LARGELY ON 00Z GFS GUIDANCE. AFTER LOOKING AT 00Z ECMWF GUIDANCE... IT IS POSSIBLE THAT FUTURE SHIFTS MAY NEED TO CONTINUE THE TREND OF BUMPING UP FCST SNOW AMOUNTS A LITTLE MORE FOR TUESDAY. NW FLOW CAA TUESDAY NIGHT WILL RESULT IN LAKE EFFECT SNOW SHOWERS IN OUR FAVORED NW FLOW SNOW BELT AREAS AS H8 TEMPS FALL TO -16 TO -18 C BY 12Z WED. THE SNOW SHOWERS WILL BE MOST PREVALENT NEAR TO PARTICULARLY WEST OF US-131 TUESDAY NIGHT INTO EARLY WEDNESDAY. H8 TEMPS MODERATE QUICKLY WEDNESDAY AS WEAK SFC RIDGING TAKES HOLD. THEREFORE ANY LAKE EFFECT SNOW SHOWERS EARLY WEDNESDAY SHOULD TAPER OFF RATHER QUICKLY. && .LONG TERM...(400 AM EST MON JAN 16 2012) (WEDNESDAY NIGHT THROUGH SUNDAY) WED NIGHT INTO THU...MODELS ARE IN DECENT AGREEMENT IN SHOWING A FAST MOVING MID LEVEL SHORTWAVE DROPPING SOUTHEASTWARD THROUGH THE GREAT LAKES REGION. THIS SYSTEM TAKES ON A NEGATIVE TILT SUPPORTING DECENT LIFT. THEN A REINFORCING SHOT OF COLD AIR MOVES INTO LOWER MI BEHIND THE DEPARTING SYSTEM THU. THE AIR IS PLENTY COLD ENOUGH FOR LAKE EFFECT SNOW SHOWERS THU. HOWEVER THE LOW LEVEL FLOW BECOMES DIVERGENT DURING THE DAY THUS AM NOT CONFIDENT ENOUGH TO RAISE POPS AT THIS POINT. MID LEVEL HEIGHTS BACK STEADILY FOR THE FRI INTO SAT TIMEFRAME ALLOWING FOR A WARMING TREND TO SET UP. AFTER A COLD START TO THE DAY ON FRIDAY THE ARCTIC AIRMASS RETREATS NORTHWARD INTO CANADA AND WILL LIKELY STAY THERE FOR A FEW DAYS AT LEAST. TYPICALLY THE SHALLOW COLD AIRMASS HOLDS IN LONGER THAN THE COLD AIR AT 850 MB OR 700 MB. SO QUITE A BIT OF UNCERTAINTY WITH THE PRECIPITATION TYPE GOING THROUGH FRI AND INTO THE WEEKEND. FRI THE GFS SHOWS ANOTHER WEAK WAVE OF LOW PRESSURE TRACKING THROUGH LOWER MI. DECENT WARM AIR ADVECTION WITH THIS SYSTEM. SOUNDING PROFILES AROUND GRR SUGGEST ENOUGH WARM AIR UP AROUND 750 MB TO MELT THE SNOW FALLING ABOVE AND THAT COULD LEAD TO A MIX. HOWEVER THE HIGH RES EURO IS COLD ENOUGH TO KEEP IT ALL SNOW. WILL KEEP THE RISK FOR SNOW IN THE FORECAST FOR FRI. THEN FOR SAT AND SUN...AT THIS POINT ANY PRECIPITATION LOOKS VERY LIGHT AS THE DGZ STAYS RELATIVELY DRY. && .AVIATION...(650 AM EST MON JAN 16 2012) LOW LEVEL MOISTURE WILL BE STREAMING IN FROM THE SOUTHWEST TODAY. AS THIS AIRMASS HITS THE SNOWPACK WE SHOULD SEE CONDITIONS FALLING TO IFR OR LESS DURING THE AFTERNOON. THEN WE WILL MAINTAIN THOSE CONDITIONS THROUGH THE NIGHT. DRIZZLE SHOULD BE ON THE INCREASE AT ALL SITES...AND SOME ZL MAY OCCUR NORTH OF KGRR AS THE COLDER AIR FILTER DOWN FROM THE NORTH LATE TONIGHT WE MAY SEE TEMPERATURES FALL BELOW FREEZING AFTER 09Z FOR KMKG. THIS COULD LEAD TO ICING. && .MARINE...(400 AM EST MON JAN 16 2012) THE GALE WARNING REMAINS IN EFFECT THIS MORNING. GALES ARE ALSO POSSIBLE TUESDAY NIGHT ON THE BACK SIDE OF THE DEPARTING LOW PRESSURE SYSTEM. && .HYDROLOGY...(400 AM EST MON JAN 16 2012) PCPN WITH THE SYSTEM TODAY AND TUESDAY WILL NOT BE SIGNIFICANT ENOUGH TO IMPACT RIVER LEVELS. NO ICE JAMS HAVE BEEN REPORTED BUT THE POTENTIAL FOR THEM WILL INCREASE A BIT MID TO LATE WEEK AS COLDER AIR MOVES IN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING ST JOSEPH TO MANISTEE THIS MORNING. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: MJS AVIATION: MJS MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Jan 16, 6:30 AM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 630 AM EST MON JAN 16 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171130- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 620 AM EST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ROADS COULD BECOME SLICK LATER TODAY INTO TONIGHT. WITH TEMPERATURES CLOSE TO FREEZING AND LIGHT RAIN MOVING IN DURING THE AFTERNOON A SMALL POSSIBILITY EXISTS FOR FREEZING RAIN NORTH OF MT PLEASANT. A RISK FOR FREEZING RAIN EXISTS TONIGHT BEFORE THE PRECIPITATION TRANSITIONS OVER TO SNOW BY DAYBREAK. FOG COULD BECOME LOCALLY DENSE LATER TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ACCUMULATING SNOW WILL CREATE SOME HAZARDOUS TRAVEL CONDITIONS FOR TUESDAY INTO TUESDAY EVENING. LIGHT SNOW COULD LEAD TO SLICK CONDITIONS WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-171130- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 630 AM EST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL GRADUALLY DIMINISH THROUGH THE DAY. CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:32 PM EST | Winter Weather Advisory | GRR | Allegan, Clare, Clinton, Gratiot, Ionia, Isabella and 12 more | 35 hr |
| Jan 16, 4:36 PM EST | Gale Warning | GRR | 30 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.